Alert archive / South Carolina / Freeze Warnings in 2006
Freeze Warning 2, NWS Columbia, SC
NWS Columbia, SC issued this freeze warning at Mar 4, 2006, 3:12 AM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Mar 5, 2006, 3:00 AM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2006, 3:12 AM EST (08:12 UTC)
- In effect from
- Mar 5, 2006, 3:00 AM EST
- Expired
- Mar 5, 2006, 9:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 8.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1044 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -132 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KCAE 040812 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 312 AM EST SAT MAR 4 2006 SCZ015-016-020>022-029-041400- /O.NEW.KCAE.FZ.W.0002.060305T0800Z-060305T1400Z/ /O.CON.KCAE.FZ.W.0001.000000T0000Z-060304T1400Z/ LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW-LEE- INCLUDING THE CITIES OF...LANCASTER...ELGIN...CHERAW...PAGELAND... NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...BISHOPVILLE 312 AM EST SAT MAR 4 2006 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EST SUNDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING. EXPECT FREEZING TEMPERATURES EARLY THIS MORNING. THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED ANOTHER FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EST SUNDAY MORNING. EXPECT FREEZING TEMPERATURES AGAIN LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING. LIGHT WINDS WILL LEAD TO AREAS OF FROST. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ GAZ040-063>065-077-SCZ018-025>028-030-031-035>038-041-041400- /O.NEW.KCAE.FZ.A.0002.060305T0800Z-060305T1400Z/ /O.CON.KCAE.FR.Y.0001.000000T0000Z-060304T1400Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-EDGEFIELD- SALUDA-LEXINGTON-RICHLAND-AIKEN-SUMTER-BARNWELL-ORANGEBURG- CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...MCCORMICK... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 312 AM EST SAT MAR 4 2006 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING. THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH EARLY SUNDAY MORNING. NEAR FREEZING TEMPERATURES ARE EXPECTED AGAIN LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING. LIGHT WINDS WILL ALSO LEAD TO SCATTERED FROST. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
4 follow-up statements
000 WWUS72 KCAE 041347 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 847 AM EST SAT MAR 4 2006 SCZ015-016-020>022-029-042200- /O.EXP.KCAE.FZ.W.0001.000000T0000Z-060304T1400Z/ /O.CON.KCAE.FZ.W.0002.060305T0800Z-060305T1400Z/ LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW-LEE- INCLUDING THE CITIES OF...LANCASTER...ELGIN...CHERAW...PAGELAND... NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...BISHOPVILLE 847 AM EST SAT MAR 4 2006 ...FREEZE WARNING WILL EXPIRE AT 9 AM EST THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EST SUNDAY... THE FREEZE WARNING WILL EXPIRE AT 9 AM EST THIS MORNING. A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EST SUNDAY. EXPECT FREEZING TEMPERATURES AGAIN LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING. LIGHT WINDS WILL LEAD TO AREAS OF FROST. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ GAZ040-063>065-077-SCZ018-025>028-030-031-035>038-041-042200- /O.EXP.KCAE.FR.Y.0001.000000T0000Z-060304T1400Z/ /O.CON.KCAE.FZ.A.0002.060305T0800Z-060305T1400Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-EDGEFIELD- SALUDA-LEXINGTON-RICHLAND-AIKEN-SUMTER-BARNWELL-ORANGEBURG- CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...MCCORMICK... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 847 AM EST SAT MAR 4 2006 ...FROST ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING. THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH EARLY SUNDAY MORNING. NEAR FREEZING TEMPERATURES ARE EXPECTED AGAIN LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING. LIGHT WINDS WILL ALSO LEAD TO SCATTERED FROST. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS72 KCAE 041936 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 236 PM EST SAT MAR 4 2006 GAZ040-063>065-077-SCZ018-025>028-030-031-035>038-041-050645- /O.UPG.KCAE.FZ.A.0002.060305T0800Z-060305T1400Z/ /O.EXA.KCAE.FZ.W.0002.060305T0800Z-060305T1400Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-EDGEFIELD- SALUDA-LEXINGTON-RICHLAND-AIKEN-SUMTER-BARNWELL-ORANGEBURG- CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...MCCORMICK... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 236 PM EST SAT MAR 4 2006 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EST SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. EXPECT FREEZING TEMPERATURES AGAIN LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING. LIGHT WINDS WILL LEAD TO AREAS OF FROST. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ SCZ015-016-020>022-029-050645- /O.CON.KCAE.FZ.W.0002.060305T0800Z-060305T1400Z/ LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW-LEE- INCLUDING THE CITIES OF...LANCASTER...ELGIN...CHERAW...PAGELAND... NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...BISHOPVILLE 236 PM EST SAT MAR 4 2006 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EST SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EST SUNDAY. EXPECT FREEZING TEMPERATURES AGAIN LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING. LIGHT WINDS WILL LEAD TO AREAS OF FROST. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS72 KCAE 050248 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 948 PM EST SAT MAR 4 2006 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 051100- /O.CON.KCAE.FZ.W.0002.060305T0800Z-060305T1400Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 948 PM EST SAT MAR 4 2006 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EST SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA FROM 3 AM TO 9 AM EST SUNDAY MORNING. EXPECT FREEZING TEMPERATURES AGAIN LATE TONIGHT INTO EARLY SUNDAY MORNING. WINDS WILL BE CALM LEADING TO THE FORMATION OF FROST. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS72 KCAE 050905 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 405 AM EST SUN MAR 5 2006 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 051400- /O.CON.KCAE.FZ.W.0002.000000T0000Z-060305T1400Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 405 AM EST SUN MAR 5 2006 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... A FREEZE WARNING CONTINUES IN EFFECT FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA UNTIL 9 AM EST THIS MORNING. WIDESPREAD FREEZING TEMPERATURES WILL ALSO ALLOW FROST TO DEVELOP IN MANY LOCATIONS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this freeze warning went out at Mar 4, 2:42 AM EST, 30 minutes earlier.
Area forecast discussion, Mar 4, 2:42 AM EST, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 242 AM EST SAT MAR 4 2006 .SHORT TERM (TODAY THROUGH MONDAY)... HIGH PRESSURE CENTERED TO OUR NW...WITH ENOUGH PRESSURE GRADIENT OVER OUR REGION FOR 5 TO 10 MPH OF SURFACE WIND CONTINUING SO FAR THIS MORNING. ALSO...DEWPOINT DEPRESSIONS ARE STILL QUITE LARGE OVER MOST OF THE CWA. HOWEVER...THERE IS THE PREMISE FOR DIMINISHING WINDS TOWARDS SUNRISE. SO...WILL NOT CANCEL THE FROST ADVISORY FOR THIS MORNING. THE FREEZE WARNING AREA FOR THIS MORNING NORTH CONTINUES TO LOOK GOOD...WITH NEAR FREEZING TEMPERATURES THERE CURRENTLY. HIGH PRESSURE RIDGE AXIS TO CONTINUE BUILDING INTO THE REGION TODAY...WITH LIGHT WINDS EXPECTED TONIGHT/EARLY SUNDAY MORNING. THIS SUGGESTS COOLER TEMPERATURES THAN THIS MORNING...WITH A BETTER CHANCE OF FROST. WILL ISSUE ANOTHER FREEZE WARNING FOR THE NORTHERN MIDLANDS...AND A FREEZE WATCH ELSEWHERE...WITH MENTION OF FROST. DAYSHIFT CAN EXPAND FREEZE WARNING SOUTHWARD IF CONFIDENCE WARRANTS. NW FLOW AT UPPER LEVELS TO CONTINUE. UPPER IMPULSE TRACKING SE INTO THE MID ATLANTIC SUNDAY NIGHT...WITH ANOTHER STRONGER DISTURBANCE ALONG WITH SURFACE LOW MONDAY...APPEARING TO REMAIN WELL TO OUR NE. DRY COOL FRONT TO COME THROUGH LATE MONDAY. NW UPPER FLOW IS A DRY FLOW...AND WILL LIMIT SLIGHT CHANCE POPS TO SUNDAY NIGHT...AND FOR THE NORTHERN MIDLANDS CLOSER TO THE SYSTEM. && .LONG TERM (MONDAY NIGHT THROUGH FRIDAY)... MADE NO CHANGES. GFS CONTINUES TO INDICATE A DEVELOPING UPPER RIDGE OVER THE EASTERN US...RESULTING IN A WARMING TREND FOR OUR REGION BY LATE WEEK. && .AVIATION... HIGH PRESSURE WILL BUILD OVER THE AREA WITH CLEAR SKIES AND NORTH WINDS GENERALLY LESS THAN 10 KNOTS. DRY WEATHER WITH VFR CONDITIONS EXPECTED. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...FREEZE WARNING THIS MORNING NORTHERN MIDLANDS. FROST ADVISORY THIS MORNING CENTRAL AND SOUTHERN MIDLANDS. FREEZE WARNING LATE TONIGHT AND EARLY SUNDAY MORNING NORTHERN MIDLANDS. FREEZE WATCH LATE TONIGHT AND EARLY SUNDAY MORNING CENTRAL AND SOUTHERN MIDLANDS. GA...FROST ADVISORY THIS MORNING ALL ZONES. FREEZE WATCH LATE TONIGHT AND EARLY SUNDAY MORNING ALL ZONES. &&
Hazardous weather outlook, Mar 3, 4:48 AM EST, 22 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 448 AM EST FRI MAR 3 2006 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-040948- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 448 AM EST FRI MAR 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT FREEZING TEMPERATURES MAY BE ENCOUNTERED LATE TONIGHT ACROSS THE NORTHERN PORTIONS OF THE COUNTY WARNING AREA. THIS INCLUDES THE COUNTIES OF LANCASTER...CHESTERFIELD...NEWBERRY...FAIRFIELD... KERSHAW...AND LEE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FOR SATURDAY NIGHT...FREEZING TEMPERATURES MAY BE ENCOUNTERED ACROSS THE ENTIRE COUNTY WARNING AREA. FOR THE REMAINDER OF THE FORECAST PERIOD...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 3:12 AM EST | Freeze Watch | CAE | Aiken, Bamberg, Barnwell, Calhoun, Clarendon, Edgefield and 5 more | 11 hr |
Nearby
Freeze Warnings in South Carolina, 2006Freeze Warnings in Georgia, 2006Every freeze warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.